Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 36, NWS New Orleans, LA

June 11, 2001Jefferson Parish, Lafourche Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 11, 2001, 12:32 AM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 12:32 AM CDT (05:32 UTC)
Expired
Jun 11, 2001, 2:00 AM CDT
In force
88 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Jefferson Parish, LA, Lafourche Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 110536
FFWLIX
LAC051-057-110700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1232 AM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  SOUTHERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 200 AM CDT

* AT 1230 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA
OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM JUST SOUTH
OF METAIRIE TO LAFITTE AND TERREBONNE BAY. MOVEMENT WAS TO THE
NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL LIKELY PRODUCE 2 TO 3
INCHES OF RAIN AS THEY MOVE ACROSS JEFFERSON AND SOUTHERN LAFOURCHE
PARISHES. SINCE THE GROUND IS ALREADY SATURATED FROM PREVIOUS
RAINFALL...ANY ADDITIONAL RAIN WILL LIKELY CAUSE FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER OF UNKOWN DEPTH
COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:55 PM CDT, 8 hours 37 minutes earlier.

Area forecast discussion, Jun 10, 3:55 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT SUN JUN 10 2001

...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH TONIGHT WITH HEAVY
RAINFALL POSSIBLE THROUGH MONDAY...

REMNANTS OF ALLISON REMAIN THE WEATHER MAKER AND THE FORECAST FOCUS
THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING RAIN AREA RACED
NORTH TODAY AND NOW RESIDES JUST NORTH OF OUR SOUTHWESTERN
MISSISSIPPI FORECAST COUNTIES. FORECAST PACKAGE WILL GO WITH AVN
PACKAGE FOR THE MOST PART BUT WILL DEFER TO THE ACCELERATION OF THE
TROPICAL SYSTEM AWAY FROM THE AREA ON MONDAY AS IT BEGINS TO FEEL
THE EFFECTS OF AN UPSTREAM KICKER RIDING ALONG THE EASTERN EDGE OF
THE WESTERN US RIDGE. FOR TIMING OF UPPER/MID LEVEL SYSTEM WILL GO
WITH VICINITY OF ATCHAFALAYA RIVER/BAY AT 06Z TONIGHT THEN HOUMA AT
12Z AND THEN BAY ST LOUIS MISSISSIPPI AREA AT 18Z MON THEN 00Z IN
SOUTHEASTERN MISSISSIPPI/WESTERN ALABAMA. WILL EXTRAPOLATE COMMA
AREA OF RAINFALL AND TIMING BASED ON THIS. WILL LEAVE FLOOD WATCH IN
EFFECT TONIGHT AND LEAVE POSSIBLE EXTENSION OF WATCH TO LATER SHIFTS
AS RAIN EVENT CONTINUES TO DEVELOP. EXTENDED PACKAGE SEES SOUTHERLY
FLOW MAINTAINED THROUGH EXTENDED AND WILL TREND TOWARD CLIMATE OF
SUMMER WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

MCB 070/080/069/086 8944        BTR  072/080/070/087 8944
MSY 074/080/071/086 +954        GPT  073/080/071/084 u7964

.NEW...SMALL CRAFT ADVISORY FOR SW PASS TO ATCHAFALAYA RIVER OUT
       60NM.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.

13

In the hours before

Special weather statement, Jun 10, 10:10 PM CDT, 2 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT SUN JUN 10 2001

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR EAST
   CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS ADJOINING COUNTIES OF
   MISSISSIPPI...

.SYNOPSIS...
THE CENTER OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM ALLISON WAS OVER ATCHAFALAYA BAY AT 10 PM. DEEP TROPICAL
MOISTURE WILL CONTINUE TO BRING SCATTERED TO AREAS OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CENTRAL GULF
COAST REGION TONIGHT.

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AFTER
MIDNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY
RAINFALL. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND
GUSTS UP TO 30 MILES AN HOUR ARE ALSO POSSIBLE. HOWEVER...WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT LIKELY ALTHOUGH AN ISOLATED TORNADO MAY
OCCUR WITH THE STRONGER STORMS.

.HEAVY RAIN AND FLOODING...
SOME AREAS MAY RECEIVE AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL
PARTICULARLY NEAR THE COAST. HEAVY RAIN ON ALREADY SATURATED GROUND
WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF
ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:04 PM CDTFlash Flood WarningLIXLafourche, Terrebonne3 hr
Jun 10, 8:39 PM CDTFlash Flood WarningLIXSaint James, Saint John the Baptist2 hr
Jun 10, 10:19 PM CDTSevere Thunderstorm WarningLIXSaint Tammany41 min
Jun 10, 10:56 PM CDTFlash Flood WarningLIXLafourche, Terrebonne94 min
Jun 11, 1:48 AM CDTFlash Flood WarningLIXOrleans, Plaquemines, Saint Bernard, Saint Tammany117 min
Jun 11, 3:42 AM CDTFlash Flood WarningLIXSaint Bernard, Saint Tammany93 min
Jun 11, 4:49 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington56 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.